MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 1-2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 1-2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420959
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Implant Pain (4561)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Event or Problem Description
*legal case* it was reported that, after a prosthetic re-implant had occurred on (b)(6) 2018 with a legion knee system, the patient started experiencing pain.The x-rays showed the femoral and the tibial stems with phlogosis.A revision surgery was necessary to remove the whole system and replaced it with cement spacers on (b)(6) 2021.The outcome of the patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, per complaint details, the 61yr old female required explantation of the legion knee system components approximately 3 years post-implantation due to the onset of pain, functional limitation and ¿rx showing signs of mobilization of the femoral and tibial stems with alleged phlogosis¿.Reportedly, cement spacers were used to replace the components.The requested clinical documentation (including but not limited to operative notes, x-rays and lab results) and/or the explanted components have not been provided as of the date of this medical assessment.The reported clinical root cause and patient impact beyond the reported events could not be further assessed without the requested medical documentation.Should the requested documentation become available, the medical investigation task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use or patient reaction.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION CON ART INS 9MM SZ 1-2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11806515
Report Number1020279-2021-03998
Device Sequence Number17055555
Product Code JWH
UDI-Device Identifier03596010555816
UDI-Public03596010555816
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420959
Device Catalogue Number71420959
Device Lot NumberD1414692
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;